Flood, White
- When
- June 20, 5:00 AM CST to June 30, 11:59 PM CST
- Where
- White County, Maunie to 3 mi E of Maunie
- Cause
- Heavy Rain
- Injuries
- 10 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.030, -88.050
The Wabash, Little Wabash, and Ohio Rivers rose back above flood stage late in the month. These river rises were in response to a series of nearly stationary fronts and outflow boundaries between the 16th and 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Wabash, Little Wabash, and Ohio Rivers rose back above flood stage late in the month. These river rises were in response to a series of nearly stationary fronts and outflow boundaries between the 16th and 24th. Numerous rounds of showers and storms occurred during this period. Rainfall totals during this time frame were between 3 and 6 inches. This round of river flooding was generally minor, except for moderate flooding on the Wabash River at Mt. Carmel. The minor flooding, which primarily affected low-lying woods and fields, continued into July at most locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 20, 1:33 AM CST, 3 hours 27 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 233 AM CDT Thu Jun 20 2019 .SHORT TERM...(Today through Saturday night) Issued at 232 AM CDT Thu Jun 20 2019 Still dealing with convection early this morning as an upper trough and sfc front currently move across the CWA. Through 12Z, the highest precipitation probabilities will be over western KY. As we head through the morning hours, the activity will move east and/or diminish, so that by 18Z, we should be rainfree for the most part. It will be fairly quiet this evening, but there are hints that the latter half of the night could be wet in far western parts of the area, as a warm front lifts northeast toward us. Right now, the NAM/NAM Nest and to a certain degree the latest RAP, are trying to bring some precipitation into the Ozarks by around 12Z. Will raise PoPs to include this possibility, but it likely be after 12Z when the better chances arrive. As the warm front lifts northeast throughout the day on Friday, there will continue to be a chance for additional showers and storms. The question lies in just how extensive the coverage will be. In the upper levels, we will be sitting on the northern end of an upper level ridge. Models continue to indicate some pertubations in the upper flow which would aid in support for more convection on Friday. The problem lies in the strength, position and timing of such waves. Therefore, am inclined to keep PoPs in the 20-30% category resulting in scattered type expectations. In addition, SPC has the area in a marginal risk with part of the area in a slight risk. Very steep low level lapse rates combined with a very moist airmass could lead to some strong to severe weather with any cells that get going. Hopefully we can fine tune things later on today or tonight as far as what locations will have the higher probabilities and when, as well as determine the extent of the severe weather threat. By tomorrow night (Friday night), rain chances will be likely confined to parts of southern IL, southwest IN and the Pennyrile of west KY, closer to the aforementioned warm front and better proximity to any lingering upper level support. Further west, upper level ridging will be developing which should help to cap off any chances for any further development. For the first part of the weekend, we will be dealing with an upper level ridge in place over the area. The question has been, and continues to be, whether we will see any thunderstorm development under the ridge. At the surface, we will still have the frontal boundary in the area, but at this time, am not inclined to think there will be widespread thunderstorm development. The NAM indicated a pretty decent cap over the area while the GFS is not as robust with it. We will continue with the west to east gradient of PoPs, showing no PoP west gradually increasing to chance in the east which is where the deeper moisture will be early in the day. But by afternoon, we will see most of the area trending toward drying out, so will lower PoPs to mainly slights. Saturday night should be mainly dry although the blend keeps inserting low end PoPs for this time frame. The upper ridge will be slowly shifting east with time as another upper level wave approaches the area, but it looks like any activity associated with that feature should hold off until after 12Z Sunday. Tried to back off PoPs as much as possible and still keep in line with neighboring offices. Best chances for any additional shower and thunderstorm development Saturday night will be in the far northern areas. The other item of concern coming up for tomorrow and Saturday is the heat and humidity. Today we should be a bit cooler in many areas due to cloudiness for the first part of the day, and dewpoints will drop down into the mid 60s behind the front. However, on Friday and Saturday, we will soar into the upper 80s to around 90 degrees for highs with plenty of low level moisture advecting into the area, making for some muggy conditions, especially by Saturday. Heat index values will be 95 to 100 deg on Friday with slightly higher readings possible on Saturday. .LONG TERM...(Sunday through Wednesday) Issued at 232 AM CDT Thu Jun 20 2019 A rather active weather pattern will continue into next week. Ensemble means remain in good agreement that a fairly strong mid- level shortwave will progress eastward across the Mississippi Valley on Monday. Ahead of this shortwave, a moist and unstable southwest flow will set the stage for considerable shower and thunderstorm activity from Sunday into Monday. Forecast pops will be just shy of the likely category, however it appears that convection will occur at some point Sunday into Monday. Wind fields will remain supportive of at least a marginal severe potential, not unlike systems of the past week or so. Monday night into Tuesday, there are some model differences regarding how quickly the shortwave and associated weak surface front exits our region. Therefore, chance pops will linger through Tuesday. Wednesday will be mainly dry, but there will be a slight chance pop to account for isolated diurnal pop-up convection. Temps and humidity levels will be highest on Sunday, when heat indices should reach the upper 90s outside convection. Temps and dew points will undergo a slight decrease Monday into Tuesday behind the weak front. A bit of an upward trend will resume Wednesday as 500 mb heights begin to rise across much of the central and eastern conus. With all that said, daytime highs will range from the mid 80s to near 90 through the period. Overnight lows will be in the upper 60s to around 70. && .AVIATION... Issued at 232 AM CDT Thu Jun 20 2019 IFR conditions should continue for the first hour or two at KEVV/KOWB ahead of a frontal boundary to the north. However, lower MVFR ceilings moving southward through the rest of the WFO PAH TAF sites, with the exception of KCGI during the day on Thursday. Showers and thunderstorms will move close to the KPAH and KOWB area through 14z, but kept ceilings and visibilities in VFR category. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...CW LONG TERM...MY AVIATION...Smith
Hazardous Weather Outlook National Weather Service Paducah KY 335 AM CDT Thu Jun 20 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 335 AM CDT Thu Jun 20 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered thunderstorms are likely this morning mainly across western KY. There is a small chance for thunderstorms in the Ozark foothills of southeast Missouri late tonight toward sunrise on Friday. Severe weather is not anticipated with any storms this morning or late tonight. However, brief heavy rainfall and frequent lightning may accompany some of the stronger storms. River flood warnings and statements should be referenced for updated river flooding details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a chance of thunderstorms nearly every day during the Friday through Wednesday time frame across parts of the area. Primary storm related hazards include heavy rain and frequent lightning, but some severe thunderstorms cannot be ruled out. At this time, higher confidence exists for isolated severe storms on Friday and Saturday. Hot and humid conditions will arrive with the start of summer. Heat indices are forecast to peak in the 100 to 105 degree range across all or part of the area both Friday and Saturday afternoon. Details on continued river flooding are best referenced via the updated river flood warnings and statements. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
The Wabash River crested at Mount Carmel at 27.26 feet on the 26th. This resulted in moderate flooding. Flood stage is 19 feet. There was considerable inundation of low-lying woodlands and fields. Around Mount Carmel, most roads outside the floodwall along the river were impassable. Cattle and farm equipment were moved to higher ground. Some mobile homes had to be moved, and the city of Mount Carmel had to install flood gates. This flood impact was very similar to the flood in February.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829920, 829921, 829915, 829922, 829919, 829917.